Successful treatment of severe calcium channel blocker poisoning: a clinical case

Authors

  • S.M. Nedashkivskyi Shupyk National University of Public Health of Ukraine, Kyiv, Ukraine
  • D.K. Lisnyak Irpin Central City Hospital, Irpin, Kyiv region, Ukraine
  • G.A. Milienko Irpin Central City Hospital, Irpin, Kyiv region, Ukraine
  • Yu.B. Kozlovskyi Irpin Central City Hospital, Irpin, Kyiv region, Ukraine
  • A.D. Doroshenko Irpin Central City Hospital, Irpin, Kyiv region, Ukraine

DOI:

https://doi.org/10.22141/2224-0586.17.3.2021.234812

Keywords:

poisoning by cardiotoxic drugs, nifedipine, antidotes

Abstract

The article describes the successful experience of treating a female patient with severe poisoning by a mixture of drugs with a predominant cardiotoxic effect. The number of drugs taken was many times higher than the potentially lethal dose. Hemodynamics has been supported by vasopressors and inotropic drugs for a long time, antidotes, sorbents, detoxification agents were used. Due to inadequate spontaneous ventilation, the patient was on artificial lung ventilation for 24 days. After 26 days in the intensive care unit, she was transferred to the therapeutic department in a stable state and without neurological deficit. We believe that this material will be useful for intensive care physicians when providing emergency care to patients in such situations.

References

Власик Л.І., Проданчук М.Г., Недашківський С.М., Шейман Б.С. та ін. Протоколи надання медичної допомоги при гострих отруєннях (продовження, розділ «Антидотна терапія», 2-га частина). Современные проблемы токсикологии. 2009. № 3–4. С. 80-82.

Марков Ю.І., Недашківський С.М., Лоскутов О.А. Тлумачний словник з клінічної токсикології. 2018. С. 152.

Недашківський С.М. Сучасні аспекти отруєння блокаторами кальцієвих каналів. Therapia. Український медичний вісник. 2009. № 6–7(38). С. 57-60.

Недашківський С.М., Шейман Б.С., Галушко О.А., Богомол А.Г. Медицина невідкладних станів. 2020. Т. 16. № 3. С. 69-77.

Daniel M. Lindberg, MD. Consensus Guidelines for Calcium Channel Blocker Poisoning. Crit. Care Med. 2016 oct 3; [e-pub].

Maude St-Onge, Kurt Anseeuw, Frank Lee Cantrell et al. Experts Consensus Recommendations for the Management of Calcium Channel Blocker Poisoning in Adults. Crit. Care Med. 2017 march. 45(3). e306-e315.

Rebanta K. Chakraborty, Richard J. Hamilton. Calcium Channel Blocker Toxicity. Steward Medical/Good Samaritan Medical 2 Drexel University [e-pub]. Last Update: 2021 february 9.

Rietjens1 S.J., de Lange D.W., Donker D.W., Meulenbelt J. Practical recommendations for calcium channel antagonist poisoning. The Netherlands Journal of Medicine. 2016 february. 74. 2.

Varpula Tero, Rapola Janne, Sallisalmi Marko, Kurola Jouni. Treatment of Serious Calcium Channel Blocker Overdose with Levosimendan, a Calcium Sensitizer. Anesthesia & Analgesia. 2009 march. 108. 3. 790-792.

Published

2021-07-06

Issue

Section

Practicing Physician